Alert archive / Oregon / Wind Advisories in 2017

Wind Advisory 12, NWS Pendleton, OR

April 6, 20179 counties in Oregon; 5 counties in Washington

NWS Pendleton, OR issued this wind advisory at Apr 6, 2017, 2:33 PM PDT for 9 counties in Oregon; 5 counties in Washington. It took effect at Apr 7, 2017, 3:00 AM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2017, 2:33 PM PDT (21:33 UTC)
In effect from
Apr 7, 2017, 3:00 AM PDT
Expired
Apr 7, 2017, 4:40 PM PDT
In force
14 hr
Issued by
NWS Pendleton, OR

Counties Crook County, OR, Deschutes County, OR, Gilliam County, OR, Grant County, OR, Jefferson County, OR, Morrow County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 83 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.6 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2017-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2017-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

172 
WWUS76 KPDT 062133
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
233 PM PDT Thu Apr 6 2017

...VERY WINDY IN CENTRAL OREGON ON FRIDAY...

.A vigorous low pressure system off the Eastern Pacific will 
cause gusty winds throughout Eastern Oregon on Friday. Strong 
wind gusts are expected in Central Oregon during the day.


ORZ511-070545-
/O.NEW.KPDT.WI.Y.0012.170407T1000Z-170407T2200Z/
Central Oregon-
including the cities of Bend, Madras, Prineville, and Redmond
233 PM PDT Thu Apr 6 2017

...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT FRIDAY...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect from 3 AM to 3 PM PDT Friday.

* WINDS...South 25 to 35 mph with gusts up to 50 mph. Local gusts
  to 55 mph are possible.

* TIMING...Winds will increase early Friday morning and will be
  very windy through the day. The strongest winds will occur
  between 6 AM and noon.

* IMPACTS...Gusty winds will blow around unsecured
  objects...including construction material...outdoor
  furniture...and garbage cans. Tree limbs could be blown down and a
  few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 35 mph are 
expected. Winds this strong can make driving 
difficult...especially for high profile vehicles. Use extra 
caution.

&&

$$
5 follow-up statements
626 
WWUS76 KPDT 070216
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
716 PM PDT Thu Apr 6 2017

...VERY WINDY ACROSS PORTIONS OF OREGON AND WASHINGTON FRIDAY...

.A low pressure system moving along the Oregon coast Friday will
generate strong southwest winds over the region. 

ORZ044-507-508-WAZ028-029-071230-
/O.EXB.KPDT.WI.Y.0012.170407T1800Z-170408T0300Z/
Lower Columbia Basin of Oregon-
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-
including the cities of Boardman, Hermiston, Ione, Pendleton, 
Pilot Rock, Heppner, Condon, Fossil, Connell, Prosser, 
Tri-Cities, Dayton, Waitsburg, and Walla Walla
716 PM PDT Thu Apr 6 2017

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect from 11 AM to 8 PM PDT Friday.

* WINDS...Southwest 25 to 35 mph with gusts 40 to 50 mph.

* TIMING...Winds will increase Friday morning becoming strong in
  the afternoon. Winds will diminish in the evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 35 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

ORZ511-071230-
/O.CON.KPDT.WI.Y.0012.170407T1000Z-170407T2200Z/
Central Oregon-
including the cities of Bend, Madras, Prineville, and Redmond
716 PM PDT Thu Apr 6 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PDT FRIDAY...

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...Winds will increase early Friday morning and will be 
  very windy through the day. The strongest winds will occur 
  between 6 AM and noon.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 35 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
251 
WWUS76 KPDT 071112
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
412 AM PDT Fri Apr 7 2017

...VERY WINDY ACROSS PORTIONS OF OREGON AND WASHINGTON TODAY...

...DAMAGING WINDS EXPECTED FOR PORTIONS OF CENTRAL AND NORTH
CENTRAL OREGON TODAY...

.A low pressure system moving along the Oregon coast today will 
generate strong southwest winds over the region. Locally damaging
winds are possible across Central Oregon, North Central Oregon and
into portions of the Southern Blue Mountain Foothills.

ORZ511-072200-
/O.UPG.KPDT.WI.Y.0012.000000T0000Z-170407T2200Z/
/O.NEW.KPDT.HW.W.0004.170407T1200Z-170408T0300Z/
Central Oregon-
including the cities of Bend, Madras, Prineville, and Redmond
412 AM PDT Fri Apr 7 2017

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING...

The National Weather Service in Pendleton has issued a High Wind
Warning...which is in effect until 8 PM PDT this evening. The
Wind Advisory is no longer in effect.

* WINDS...Southwest 35 to 45 mph with gusts up to 60 mph. Locally
  higher gusts possible in favored downslope areas.

* TIMING...Winds will increase this morning and will be very windy
  through the day. The strongest winds will occur between 8 AM 
  and 2PM.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Scattered power outages are expected. Travel will be difficult,
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts 
of 58 mph or more can lead to property damage.

&&

$$

ORZ508-072200-
/O.UPG.KPDT.WI.Y.0012.170407T1800Z-170408T0300Z/
/O.NEW.KPDT.HW.W.0004.170407T1200Z-170408T0300Z/
Foothills of the Southern Blue Mountains of Oregon-
including the cities of Heppner, Condon, and Fossil
412 AM PDT Fri Apr 7 2017

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING...

The National Weather Service in Pendleton has issued a High Wind
Warning...which is in effect until 8 PM PDT this evening. The
Wind Advisory is no longer in effect.

* WINDS...Southwest 35 to 45 mph with gusts up to 60 mph. Locally
  higher gusts are possible in favored downslope locations.

* TIMING...Winds will increase this morning becoming strong by
  late morning. Strong winds will continue through, and peak in 
  the afternoon hours. Winds will diminish in the evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Scattered power outages are expected. Travel will be difficult,
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts 
of 58 mph or more can lead to property damage.

&&

$$

ORZ509-510-072200-
/O.NEW.KPDT.HW.W.0004.170407T1200Z-170408T0300Z/
East Slopes of the Oregon Cascades-North Central Oregon-
including the cities of La Pine, Sunriver, Dufur, and Maupin
412 AM PDT Fri Apr 7 2017

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING...

The National Weather Service in Pendleton has issued a High Wind
Warning...which is in effect until 8 PM PDT this evening.

* WINDS...Southwest 35 to 45 mph with gusts up to 65 mph. Locally
  higher winds are possible along the ridge tops.

* TIMING...Strong winds will develop this morning. Winds will peak
  from mid morning into the afternoon hours. Winds will then
  diminish in the late afternoon and early evening hours.

* IMPACTS...Damaging winds could blow down trees and power
  lines. Scattered power outages are expected. Travel will be
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

ORZ505-072200-
/O.EXB.KPDT.WI.Y.0012.170407T1700Z-170408T0300Z/
John Day Basin-
including the cities of Dayville, John Day, Mitchell, Monument, 
and Spray
412 AM PDT Fri Apr 7 2017

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect from 10 AM this morning to 8 PM PDT
this evening.

* WINDS...Southwest 20 to 35 mph with gusts up to 50 mph.

* TIMING...Winds will increase this morning becoming strong in 
  the afternoon. Winds will diminish in the evening.

* IMPACTS...Strong, gusty winds could blow down tree limbs.
  isolated power outages are possible. Travel will be difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 35 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

ORZ044-507-WAZ028-029-072200-
/O.EXT.KPDT.WI.Y.0012.170407T1700Z-170408T0300Z/
Lower Columbia Basin of Oregon-
Foothills of the Northern Blue Mountains of Oregon-
Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-
including the cities of Boardman, Hermiston, Ione, Pendleton, 
Pilot Rock, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, 
and Walla Walla
412 AM PDT Fri Apr 7 2017

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
PDT THIS EVENING...

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. Locally
  higher gusts to 55 mph will be possible along the immediate 
  Blue mountain foothills, such as near Pilot Rock.

* TIMING...Winds will increase this morning becoming strong in 
  the afternoon. Winds will diminish in the evening.

* IMPACTS...Strong winds may blow down tree limbs and power 
  lines. Isolated power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 35 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
722 
WWUS76 KPDT 071557
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
857 AM PDT Fri Apr 7 2017

...VERY WINDY ACROSS PORTIONS OF OREGON AND WASHINGTON TODAY...

...DAMAGING WINDS EXPECTED FOR PORTIONS OF CENTRAL AND NORTHEAST
OREGON TODAY...

.A low pressure system moving along the Oregon coast today will
generate strong southwest winds over the region. Locally damaging
winds are possible across Central Oregon, North Central Oregon
and portions of the Oregon Blue Mountain Foothills.

ORZ507-080000-
/O.UPG.KPDT.WI.Y.0012.170407T1700Z-170408T0300Z/
/O.EXA.KPDT.HW.W.0004.000000T0000Z-170408T0300Z/
Foothills of the Northern Blue Mountains of Oregon-
including the cities of Pendleton and Pilot Rock
857 AM PDT Fri Apr 7 2017

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING...

The National Weather Service in Pendleton has issued a High Wind
Warning...which is in effect until 8 PM PDT this evening. the
Wind Advisory is no longer in effect.

* WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. 

* TIMING...Strong and potentially damaging winds will continue 
through the early evening hours. Winds will diminish overnight.

* IMPACTS...Strong winds may blow down trees and power lines.
  Power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts 
of 58 mph or more can lead to property damage.

&&

$$

ORZ508>511-080000-
/O.CON.KPDT.HW.W.0004.000000T0000Z-170408T0300Z/
Foothills of the Southern Blue Mountains of Oregon-
East Slopes of the Oregon Cascades-North Central Oregon-
Central Oregon-
including the cities of Heppner, Condon, Fossil, La Pine, 
Sunriver, Dufur, Maupin, Bend, Madras, Prineville, and Redmond
857 AM PDT Fri Apr 7 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WINDS...Southwest 35 to 45 mph with gusts up to 60 mph. 
  Locally higher gusts possible in favored downslope areas.

* TIMING...Strong and potentially damaging winds will continue
  through the day. 

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Scattered power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

ORZ044-505-WAZ028-029-080000-
/O.CON.KPDT.WI.Y.0012.170407T1700Z-170408T0300Z/
Lower Columbia Basin of Oregon-John Day Basin-
Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-
including the cities of Boardman, Hermiston, Ione, Dayville, 
John Day, Mitchell, Monument, Spray, Connell, Prosser, 
Tri-Cities, Dayton, Waitsburg, and Walla Walla
857 AM PDT Fri Apr 7 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. 
  Locally higher gusts to 55 mph will be possible along the 
  immediate Blue mountain foothills, such as near Pilot Rock.

* TIMING...Winds will increase during the morning hours and become
  strong in the afternoon. Winds will diminish in the evening.

* IMPACTS...Strong winds may blow down tree limbs and power 
  lines. Isolated power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 35 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
229 
WWUS76 KPDT 072122
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
222 PM PDT Fri Apr 7 2017

...VERY WINDY ACROSS PORTIONS OF OREGON AND WASHINGTON TODAY...

...DAMAGING WINDS EXPECTED FOR PORTIONS OF CENTRAL AND NORTHEAST
OREGON TODAY...

.A low pressure system moving along the Oregon coast today will
generate strong southwest winds over the region. Locally damaging
winds are possible across Central Oregon, North Central Oregon
and portions of the Oregon Blue Mountain Foothills.

ORZ507>511-080300-
/O.CON.KPDT.HW.W.0004.000000T0000Z-170408T0300Z/
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
East Slopes of the Oregon Cascades-North Central Oregon-
Central Oregon-
including the cities of Pendleton, Pilot Rock, Heppner, Condon, 
Fossil, La Pine, Sunriver, Dufur, Maupin, Bend, Madras, 
Prineville, and Redmond
222 PM PDT Fri Apr 7 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WINDS...Southwest 30 to 40 mph with gusts up to 60 mph.

* TIMING...Strong and potentially damaging winds will continue 
  through the early evening hours. Winds will diminish overnight.

* IMPACTS...Strong winds may blow down trees and power lines. 
  Power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

ORZ044-505-WAZ028-029-080300-
/O.CON.KPDT.WI.Y.0012.000000T0000Z-170408T0300Z/
Lower Columbia Basin of Oregon-John Day Basin-
Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-
including the cities of Boardman, Hermiston, Ione, Dayville, 
John Day, Mitchell, Monument, Spray, Connell, Prosser, 
Tri-Cities, Dayton, Waitsburg, and Walla Walla
222 PM PDT Fri Apr 7 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. 
 
* TIMING...Strong winds will continue through the early evening
  hours. Winds will diminish overnight.

* IMPACTS...Strong winds may blow down tree limbs and power 
  lines. Isolated power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 35 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
099 
WWUS76 KPDT 072340
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
440 PM PDT Fri Apr 7 2017

ORZ507>511-080045-
/O.CAN.KPDT.HW.W.0004.000000T0000Z-170408T0300Z/
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
East Slopes of the Oregon Cascades-North Central Oregon-
Central Oregon-
440 PM PDT Fri Apr 7 2017

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Pendleton has cancelled the High
Wind Warning.

Winds will continue to decrease through the evening.

$$

ORZ044-505-WAZ028-029-080045-
/O.CAN.KPDT.WI.Y.0012.000000T0000Z-170408T0300Z/
Lower Columbia Basin of Oregon-John Day Basin-
Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-
440 PM PDT Fri Apr 7 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pendleton has cancelled the Wind
Advisory.

Winds will continue to diminish through the evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Apr 6, 11:00 AM PDT, 3 hours 33 minutes earlier.

Area forecast discussion, Apr 6, 11:00 AM PDT, 3 hours 33 minutes before
Area Forecast Discussion...Updated
National Weather Service Pendleton OR
1100 AM PDT Thu Apr 6 2017

Updated Aviation Discussion

.UPDATE...An upper level trough centered offshore remains over the
Pacific Northwest this morning and is sending a stream of moisture
into the area on a southwesterly flow aloft. A chance of rain
showers continue over much of the area but a warm front is moving
north into Washington and showers are decreasing in the lower
elevations. Cloudy skies will start to become mostly cloudy east
of the Blue Mountains this afternoon and this will allow some
solar heating to boost temperatures into the mid 50s to mid 60s.
This will also help destabilize the atmosphere and develop a
chance of rain showers this afternoon mainly over the mountains
but there will be at least a slight chance of showers everywhere.
Snow levels are at 5000-6000 feet and will rise another 500 feet
or so this afternoon. Do not believe there is enough instability
today for any significant amount of thunderstorm activity but
wouldn't be surprised at a lone lightning strike or two,
especially over the Blue Mountains. Pressure gradients are peaking
about now and a number of places are having 10 to 20 mph winds.
Gradients will start relaxing and winds will slowly decrease this
afternoon and evening. Forecast update already out. Perry

&&

.AVIATION...18Z Tafs. Mainly VFR conditions are expected though the
day with some MVFR conditions tonight. A brief break during the late
afternoon and evening before a stronger system spreads rain from BDN
RDM to DLS and YKM. Rain is possible at PSC ALW and PDT overnight.
sct-bkn clouds 040-060 ft agl will prevail through the day and then
some ceilings 020-030 ft agl and vsby 4-6SM with rain showers
overnight. Winds will be s-sw 8-20kts this afternoon with the
strongest winds at RDM BDN. Winds will increase at RDM BDN after 06Z
and PSC PDT and ALW after 15Z. 76

.PREV DISCUSSION... /issued 242 AM PDT Thu Apr 6 2017/

SHORT TERM...Today through Saturday...An active weather pattern is
in store for the forecast area during the short term...going into
the long term. Today there will be abundant moisture in a south to
southwest flow. As a result have at least a slight chance to chance
of rain in the forecast for today...especially this morning as a
warm front moves across the region. Precipitation will decrease this
afternoon after the warm front passes to the northeast and warmer
but somewhat drier air moves into the CWA. This will be short lived
though as a secondary warm front begins to push into the region
overnight with a rather abrupt beginning of precipitation again in a
southerly flow at the surface and aloft. It will become unstable
Friday afternoon with an increase in CAPE values and decreasing LI's
values...resulting in a slight chance to chance of thunderstorms in
the afternoon and evening over the eastern two thirds of the
forecast area. SPC has the eastern forecast area in a marginal risk
for thunderstorms on Friday. The abundant moisture will linger into
Saturday with showers continuing mainly in the eastern half of the
CWA...but also over the Cascade east slopes as the cold front with
this system moves into the forecast area. Behind this cold front
will be substantially cooler air with snow levels lowering from
around 5000-7000 feet down to 2500 feet far northwest to near 4000
feet in the southeast portion of the CWA by Saturday afternoon. Rain
showers will change to snow showers as a result in the higher
mountains on Saturday. At this time there could be some accumulation
of snow in the higher mountains...but not enough for an advisory (at
this time). It will become breezy to windy over most of the forecast
area...especially over the southern half and in the far northern
portions of the CWA. 88

LONG TERM...Saturday night through Wednesday.  Cool and wet weather
will prevail through much of the extended period as several weather
systems will be moving through the region.  Saturday night, a trough
of low pressure will be exiting the region with a some lingering
showers over the mountains through Sunday.  Snow levels will be
around 3000-3500 feet, so snow showers in the mountains.  The next
system in the series will approach the coast by late Sunday and push
east of the Cascades on Monday as the upper low pressure system
moves through northwest Washington. Currently the timing of systems
is slightly changing each model run with most recent runs, showing a
break on Monday night and early Tuesday with more moisture to push
north through Oregon Tuesday afternoon in southwest flow. The
southwest flow continue to bring moisture north across the area on
Wednesday as an upper low moves near the Oregon coast.  Temperatures
will be cool through the weekend and then they will moderate to near
normal by midweek. 93

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  66  46  60  38 /  30  60  60  40
ALW  66  49  61  41 /  40  60  60  40
PSC  67  48  64  43 /  30  60  40  20
YKM  67  45  61  40 /  60  60  60  20
HRI  67  47  63  42 /  30  60  40  30
ELN  60  42  55  38 /  70  70  70  20
RDM  62  42  56  35 /  30  60  50  40
LGD  63  45  58  38 /  50  60  70  40
GCD  63  45  56  38 /  50  70  70  40
DLS  65  46  59  44 /  60  70  60  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
&&

83/76/76

Nearby

Wind Advisories in Oregon, 2017Wind Advisories in Washington, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.